Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 25, 2025, 12:31 PM CDT for Lawrence County, Tennessee. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2025, 12:31 PM CDT (17:31 UTC)
- Expired
- Apr 25, 2025, 5:10 PM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:20 PM CDT | FLASH FLOOD | 1 Ese Loretto, TN | Water flowing over the road near Dixon Branch and Methvin Rd making it impassable. |
| Apr 25, 1:45 PM CDT | FLASH FLOOD | 4 Ene Loretto, TN | Water flowing over Lambs Ferry Rd near Bluewater Creek making it impassable. |
| Apr 25, 4:00 PM CDT | FLASH FLOOD | 2 E St. Joseph, TN | A tree and area of mud covered part of Fairview Rd east of South old Military Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
325
WGUS54 KOHX 251731
FFWOHX
TNC099-252300-
/O.NEW.KOHX.FF.W.0063.250425T1731Z-250425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1231 PM CDT Fri Apr 25 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southern Lawrence County in middle Tennessee...
* Until 600 PM CDT.
* At 1231 PM CDT, Emergency Management reported thunderstorms
producing heavy rain across the warned area. Between 1 and 3
inches of rain have fallen. The expected rainfall rate is 1 to 2
inches in 1 hour. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceburg, Loretto, St. Joseph, Ethridge, Leoma, Westpoint and
Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3534 8729 3534 8721 3530 8722 3529 8722
3522 8722 3520 8721 3520 8722 3517 8722
3516 8720 3514 8721 3512 8720 3512 8721
3511 8722 3500 8722 3500 8761 3501 8761
3504 8761 3503 8758 3513 8759
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Sizemore2 follow-up statements
818
WGUS74 KOHX 251910
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
210 PM CDT Fri Apr 25 2025
TNC099-252300-
/O.CON.KOHX.FF.W.0063.000000T0000Z-250425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence TN-
210 PM CDT Fri Apr 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR SOUTHERN LAWRENCE COUNTY...
At 210 PM CDT, Emergency Management reported thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 0.25 to 0.5 inches in 1
hour. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lawrenceburg, Loretto, St. Joseph, Leoma and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3516 8720 3514 8721 3512 8720 3512 8721
3511 8722 3500 8722 3500 8761 3501 8761
3504 8761 3503 8758 3507 8758 3514 8751
3517 8742 3525 8736 3525 8722 3522 8722
3520 8721 3520 8722 3517 8722
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$
Sizemore721
WGUS74 KOHX 252210
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
510 PM CDT Fri Apr 25 2025
TNC099-252220-
/O.CAN.KOHX.FF.W.0063.000000T0000Z-250425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence TN-
510 PM CDT Fri Apr 25 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN LAWRENCE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose an
immediate threat. Please continue to heed remaining road closures.
&&
LAT...LON 3516 8720 3514 8721 3512 8720 3512 8721
3511 8722 3500 8722 3500 8761 3501 8761
3504 8761 3503 8758 3507 8758 3514 8751
3517 8742 3525 8736 3525 8722 3522 8722
3520 8721 3520 8722 3517 8722
$$
SizemoreWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 11:23 AM CDT, 1 hour 8 minutes earlier. Its key messages:
- Updated at 1041 AM CDT Fri Apr 25 2025
- Showers and thunderstorm activity decrease through Saturday morning. Risk for severe weather remains low.
- Temperatures increasing into the work week, approaching record values by mid-week.
Area forecast discussion, Apr 25, 11:23 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1123 AM CDT Fri Apr 25 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1041 AM CDT Fri Apr 25 2025 - Showers and thunderstorm activity decrease through Saturday morning. Risk for severe weather remains low. - Temperatures increasing into the work week, approaching record values by mid-week. && .SHORT TERM... (Rest of today through Saturday) Issued at 1041 AM CDT Fri Apr 25 2025 Showers and thunderstorms are moving through Middle TN this afternoon as a shortwave aloft provides just enough forcing for a line of more organized storms to form. These storms are sub-severe as latest mesoanalysis shows modest CAPE (1500 J/kg) but weak wind shear (<20 kts) and mid-level lapse rates (5.5 C/km). PWATs are still among the 90th percentile, so heavy rain could lead to localized flooding concerns through the afternoon. These storms will progress east through the afternoon, exiting the Plateau late this evening. Some remaining showers will be possible tonight but very limited in coverage. Rain chances for Saturday continue to decrease as the shortwave aloft moves off to the east, leaving slack/zonal flow over Middle TN. A weak cold front will make it's way south over the region Saturday, but with limited forcing, this won't produce much precipitation for us. Best chances will be limited to terrain (along the Plateau) or localized boundary layer influences. Overall, not a bad day with highs in the upper 70s and mostly to partly cloudy skies. && .LONG TERM... (Saturday Night through next Friday) Issued at 1041 AM CDT Fri Apr 25 2025 A drier and warmer period sets up for the extended forecast. By mid-week, highs will warm into the mid to upper 80s, with the real possibility that record highs are met. With these temperatures, the afternoon shower and thunderstorm risk will be present as well, with our next possibility for precipitation on Wednesday and Thursday. As for the next severe weather threat, most of the activity looks to remain NW of Middle TN for now as we look to remain under the influence of a mid-level ridge. && .AVIATION... (12Z TAFS) Issued at 629 AM CDT Fri Apr 25 2025 Periods of showers and storms will impact the terminal through the evening hours before rain chances decrease after 26/00z. A tempo group was included at each terminal during the time of highest storm probability focusing mainly during the afternoon. Cigs will vary between VFR and MVFR this morning with VFR cigs favored outside of storms this afternoon. Models indicate a medium to high chance that MVFR cigs develop again after 26/06z. Winds will be out of the S/SW through the evening around 5-10 kts before winds shift to the WNW/NW and decrease below 5 kts after midnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 64 77 55 75 / 50 20 0 10 Clarksville 60 74 53 73 / 40 10 0 20 Crossville 58 74 49 72 / 60 30 0 10 Columbia 61 78 55 74 / 40 10 0 20 Cookeville widespread 60 74 52 72 / 60 40 0 10 Jamestown 59 73 48 71 / 70 40 0 10 Lawrenceburg 61 77 56 74 / 40 10 0 20 Murfreesboro 61 77 54 74 / 50 20 0 10 Waverly 61 75 54 71 / 40 10 0 20 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Cravens LONG TERM....Cravens AVIATION.....Reagan
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:56 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.